Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

the hair of the dog

Need some input on using niacinamide

Recommended Posts

the hair of the dog

I'm wondering if anyone in the community can give me some guidance. After my most recent blood work, I had three issues. High Ferritin (which I am treating with low dose IP6 - cal/phos/mag as phytates), high trigclyerides (500) and another issue that is of no consequence (i.e. my AST was high because of all the anthelemics I have had to take in the last 10 months).

 

What I need guidance with is the use of Niancin/Niacinamide/Nicotinic Acid to reduce my triglycerides.

 

I had read that niacin and it's derivates are the preferred way to try to get triglycerides down (regular exercise for me is problematic because of the climate). I can't take niacin because it is too hard on my stomach, however, I bought some Niacinamide (500mg) and dosed myself with one tablet, in the middle of the day. Checked my blood the next morning, and with no change in diet whatsoever, my rising blood sugar was 8.6 (155), not good. I haven't had such a high reading in over 2.5 years, taking either Galvus or Onglyza, so I have to presume that it was the Niacinamide. Of course I didn't take any more B3, but over the next few days I took some very advanced B-Complex formula (containing B3 as Inositol Hexanicotinate - 165 mg), and although I did not experience another drastic blood sugar high, as I did with the Niancinamide, I still did have higher rising sugar than what I normally test at (all things being equal, as long as I stick to my LC/HF diet, I typically have rising sugar in the 5.5 to 5.7 range (99 to 102.6) which of course, for me, is just perfect.

 

Now, the question. Does anyone have DIRECT EXPERIENCE using Niacinamide (or Niacin for that matter) and what exactly is the nature of what occurs when you take it (i.e. does it cause the excess triglycerides to be converted to sugars immediately, thus raising the sugar levels), or is there something else that I am not aware of. 

 

I have spoken with a couple of friends about this, and the wife of one of my friends comes from a family who have ALL had very high triglycerides, all of their lives, with no family history of heart disease, and zero health effects from them, so I am wondering if my concern about the triglyceride levels are even important to consider.

Share this post


Link to post
Share on other sites
NoraWI

Triglycerides react directly in proportion to carbohydrate ingested. If you are truly on a lchf diet, your tris should come down dramatically over several weeks. If you wish to lower triglycerides, then cut down dramatically on the carbohydrates you consume. I think you should stop taking various supplements and get a better handle on the carb value of the food you eat. Taking supplements according to friends' recommendations will lead you on a dangerous path.

Share this post


Link to post
Share on other sites
the hair of the dog

OK. Thanks. Good to know. I am indeed back on a LC/HF diet, as I was back in January/February, but I did not know that the carbs played such a big role in the Tri's. As for supplements, I have done exactly what you suggest and have stopped all supplements, with the exception of Flax Seed oil, which is a 'must have' for me due to the massive damage from worms, protozoans and amoebic infections that I carried for 60 years (fell into the river, 50 yards from a slaughterhouse, and ingested a huge amount of water the first day the river was open in March 1956). The lower bowel is healing now, but slowly, so without the flax seed I still get some moderate discomfort and prefer not to have to treat with pain killers, however, it is much less than before I treated with all the various anthelemics I needed.

 

So, thanks again. I will look forward to seeing results on my next blood tests.

Share this post


Link to post
Share on other sites
OneEye

When I feel really terrible...I like to lay out a nice long line of niacinamide and snort it. My head gets flushed, my face turns beet red, I break out in a sweat and it makes me appreciate how much better I felt before I did that! :)

Share this post


Link to post
Share on other sites
the hair of the dog

Good to know. Kind of excited about it. My previous md had harped at me about this for years, but of course had no solution for me other than statins, which I reluctantly took for about a year, and of course statins with nothing else don't lower tgh's at all. I've also been able to get off the DPP-4 I was taking which is nice bonus.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.